Hail, Franklin
- When
- February 22, 1:07 AM CST
- Where
- Franklin County, Phil Campbell
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.350, -87.700
Dime size hail was reported in Phil Campbell.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 21, 3:00 PM CST, 10 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CST WED FEB 21 2001 MAJOR AWIPS PROBLEMS TODAY. NO RADAR/SURFACE/OR MODEL DATA COMING INTO AWIPS. BASED ON WHAT I SAW ON THE WORLD WIDE WEB AND PCGRIDS...CURRENT FORECAST LOOKS GOOD. WON/T MAKE TOO MANY CHANGES. MAJOR QUESTION IS HOW LONG IT WILL RAIN TOMORROW. SINCE CONFIDENCE LEVEL IS LOW...WILL LEAVE TIMING AS IN FORECAST...AND HAVE EVENING SHIFT UPDATE AS THE NEW MODELS COME IN. WILL INCREASE POP CATEGORY TONIGHT AND TOMORROW. CATEGORICAL NORTH AND CENTRAL TONIGHT...LIKELY SOUTH. CHANCE TOMORROW MORNING. BASED ON WHAT HAD TO LOOK AT...GUIDANCE NUMBERS ARE ALL CLOSE. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY. FCSTR. 80. HSV WB 046/054 037/060 049 +500 BHM WB 050/062 040/063 052 +400 MGM WB 053/068 044/069 054 9400 .BHM...NONE. 80
ALZ001>038-040>050-220545- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 745 PM CST WED FEB 21 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SLOW MOVING COLD FRONT WILL BECOME STALLED OUT JUST NORTH OF MONTGOMERY...AND RETREAT NORTHWARD OVERNIGHT. A SURFACE LOW PRESSURE AREA WILL BEGIN DEVELOPING ALONG THIS FRONT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR THIS FRONTAL BOUNDARY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE APPROACH OF THE UPPER LEVEL DISTURBANCE. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED OVERNIGHT...SOME ISOLATED STORMS COULD BRIEFLY REACH SEVERE LIMITS. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...HAIL... AND GUSTY WINDS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1213 AM CST THU FEB 22 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1103 PM DETROIT AL WIND DAMAGE
02/21/01 LAMAR TREES AND POWER LINES
WERE BLOWN DOWN IN
DETROIT.
1107 PM HAMILTON AL 0.88 INCH HAIL
02/21/01 MARION DIME TO NICKLE SIZE HAIL
FELL IN AND AROUND THE
CITY OF HAMILTON.
1115 PM COUNTY WIDE AL WIND DAMAGE
02/21/01 LAMAR NUMEROUS TREES AND POWER
LINES WERE BLOWN DOWN
MAINLY ACROSS THE
NORTHERN PART OF THE
COUNTY. LARGE HAIL WAS
ALSO REPORTED.
1119 PM GUIN AL 1.00 INCH HAIL
02/21/01 MARION QUARTER SIZE HAIL WAS
REPORTED IN AND AROUND
THE CITY OF GUIN.
1100 PM COUNTY WIDE AL WIND DAMAGE
02/21/01 MARION NUMEROUS TREES AND POWER
LINES WERE BLOWN DOWN
GENERALLY ACROSS THE
SOUTHERN PART OF THE
COUNTY. SOME ROADS WERE
BLOCKED.
1110 PM BRILLIANT AL 0.88 INCH HAIL
02/21/01 MARION DIME TO NICKLE SIZE HAIL
WAS REPORTED FROM
BRILLIANT TO WINFIELD AND
IT COVERED THE GROUND.
1211 AM JASPER d AL 1.00 INCH HAIL
02/22/01 WALKER QUARTER SIZE HAIL WAS
REPORTED IN THE CITY OF
JASPER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1217 AM CST THU FEB 22 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM COUNTY WIDE AL WIND DAMAGE
02/21/01 MARION NUMEROUS TREES AND POWER
LINES WERE BLOWN DOWN
GENERALLY ACROSS THE
SOUTHERN PART OF THE
COUNTY. SOME ROADS WERE
BLOCKED.
1103 PM DETROIT AL WIND DAMAGE
02/21/01 LAMAR TREES AND POWER LINES
WERE BLOWN DOWN IN
DETROIT.
1107 PM HAMILTON AL 0.88 INCH HAIL
02/21/01 MARION DIME TO NICKLE SIZE HAIL
FELL IN AND AROUND THE
CITY OF HAMILTON.
1110 PM BRILLIANT AL 0.88 INCH HAIL
02/21/01 MARION DIME TO NICKLE SIZE HAIL
WAS REPORTED FROM
BRILLIANT TO WINFIELD AND
IT COVERED THE GROUND.
1115 PM COUNTY WIDE AL WIND DAMAGE
02/21/01 LAMAR NUMEROUS TREES AND POWER
LINES WERE BLOWN DOWN
MAINLY ACROSS THE
NORTHERN PART OF THE
COUNTY. LARGE HAIL WAS
ALSO REPORTED.
1119 PM GUIN AL 1.00 INCH HAIL
02/21/01 MARION QUARTER SIZE HAIL WAS
REPORTED IN AND AROUND
THE CITY OF GUIN.
1211 AM JASPER AL 1.00 INCH HAIL
02/22/01 WALKER QUARTER SIZE HAIL WAS
REPORTED IN THE CITY OF
JASPER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 AM CST THU FEB 22 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM COUNTY WIDE AL WIND DAMAGE
02/21/01 FAYETTE SEVERAL TREES AND POWER
LINES WERE BLOWN DOWN IN
THE NORTHERN &PART OF THE
COUNTY.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime size hail was reported in Phil Campbell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233998.